Alert archive / Arizona / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Flagstaff, AZ

April 13, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 13, 2015, 2:41 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 14, 2015, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 2:41 PM MST (21:41 UTC)
In effect from
Apr 14, 2015, 12:00 PM MST
Expired
Apr 14, 2015, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3072 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS85 KFGZ 132141
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST MON APR 13 2015

AZZ104>107-109-110-112-139-140545-
/O.NEW.KFGZ.FW.W.0004.150414T1900Z-150415T0100Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
241 PM MST MON APR 13 2015

...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON TUESDAY FROM NOON TO 6 PM MST.

* AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO
  TUBA CITY TO THE FOUR CORNERS.

* TIMING...NOON TO 6 PM MST TUESDAY. 

* 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
521 
WWUS85 KFGZ 140517
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1017 PM MST MON APR 13 2015

AZZ104>107-109-110-112-139-150100-
/O.CON.KFGZ.FW.W.0004.150414T1900Z-150415T0100Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
1017 PM MST MON APR 13 2015

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO
6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO
  TUBA CITY TO THE FOUR CORNERS.

* TIMING...NOON TO 6 PM MST TUESDAY.

* 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
686 
WWUS85 KFGZ 141152
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
452 AM MST TUE APR 14 2015

AZZ140-142315-
/O.EXB.KFGZ.FW.W.0004.150414T1900Z-150415T0300Z/
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
452 AM MST TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING.

* AFFECTED AREA...AREAS NORTH OF A LINE FROM DILKON TO GANADO.

* TIMING...NOON TO 6 PM MST TUESDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>107-109-110-112-139-142315-
/O.EXT.KFGZ.FW.W.0004.150414T1900Z-150415T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
452 AM MST TUE APR 14 2015

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO
  KYKOTSMOVI TO CHINLE.

* TIMING...NOON TO 6 PM MST TUESDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
582 
WWUS85 KFGZ 142224
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
324 PM MST TUE APR 14 2015

AZZ104>107-109-110-112-139-140-142330-
/O.CON.KFGZ.FW.W.0004.000000T0000Z-150415T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
324 PM MST TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

A STRONG COLD FRONT IS MOVING TOWARDS ARIZONA THIS AFTERNOON.
AREAS IN THIS WARNING SHOULD EXPECT ANOTHER 5 MPH INCREASE IN
WINDS OVER WHAT IS BEING OBSERVED AT 3 PM.

* AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO
  CHINLE. 

* TIMING...THROUGH 6 PM MST TODAY.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
360 
WWUS85 KFGZ 150306
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
806 PM MST TUE APR 14 2015

AZZ104>107-109-110-112-139-140-150415-
/O.EXP.KFGZ.FW.W.0004.000000T0000Z-150415T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
806 PM MST TUE APR 14 2015

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

WEAKENING WINDS AND RISING RELATIVE HUMIDITY VALUES WERE BEING
OBSERVED ACROSS NORTHERN ARIZONA FOLLOWING SUNSET. FOR THE
REMAINDER OF THE NIGHT LOOK FOR WIDESPREAD SOUTHWEST WINDS 10 TO
20 MPH SHIFTING WEST TO NORTHWEST EARLY WEDNESDAY MORNING.
ISOLATED GUSTS TO NEAR 35 MPH WILL STILL BE POSSIBLE DURING THE
EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:20 AM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 13, 9:20 AM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST MON APR 13 2015

.SYNOPSIS...EXPECT WARM CONDITIONS TODAY AND TOMORROW AHEAD OF A
COLD FRONT DUE ON WEDNESDAY. THIS FRONT WILL BRING WINDY CONDITIONS
TO THE AREA TUESDAY...WITH COLDER TEMPERATURES ON WEDNESDAY AND
THURSDAY. THE SYSTEM WILL EXIT OUR REGION BY NEXT WEEKEND.

&&

.DISCUSSION...12Z MODEL RUNS INDICATE SIGNIFICANT DIFFERENCES
CONCERNING THE PLACEMENT OF A LOW PRESSURE SYSTEM WEDNESDAY AND
THURSDAY. TAKING A COMPROMISE SOLUTION...THE MAIN STORY WILL BE
WINDS AND COOLER TEMPERATURES. WINDS AHEAD OF THE FRONT WILL REACH
ADVISORY CRITERIA ON TUESDAY...A WIND ADVISORY WILL MOST LIKELY BE
ISSUED IN THE AFTERNOON PACKAGE. WINDS WILL DECREASE AND SHIFT
NORTH WITH THE FRONT WEDNESDAY/THURSDAY...WITH A FEW RAIN/SNOW
SHOWERS OUT EAST AND IN THE WHITE MOUNTAINS. GRIDS SEEM
REASONABLE...NO UPDATES THIS MORNING.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE
24 HOUR PERIOD. BTWN 18Z MON-03Z TUES...AREAS EAST OF A KRQE-KSOW
CAN EXPECT SCT-BKN CLOUDS AT 15KFT MSL AND A SLIGHT CHANCE OF VIRGA
SHOWERS OR A THUNDERSTORM. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...EXPECT WARM AND DRY CONDITIONS TODAY...WITH A SLIGHT
CHANCE OF SHOWERS OR VIRGA SOUTHEAST OF FLAGSTAFF. VERY WINDY AND
CONTINUED DRY CONDITIONS WILL DEVELOP ON TUESDAY...ESPECIALLY OVER
WESTERN AND NORTHERN ZONES. CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE TUESDAY...ESPECIALLY FROM FLAGSTAFF NORTHWARD.

WEDNESDAY THROUGH FRIDAY...A LOW PRESSURE SYSTEM WILL DROP SOUTH
THROUGH THE FOUR CORNERS REGION DURING THIS PERIOD. WINDS WILL SHIFT
TO THE NORTH...WITH COOLER TEMPERATURES AND A SLIGHT CHANCE OF RAIN
AND SNOW SHOWERS...MAINLY OVER THE EASTERN ZONES.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........PETERSON
AVIATION.......41
FIRE WEATHER...PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 13, 5:47 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
547 AM MST MON APR 13 2015

AZZ004>018-037>040-140700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
547 AM MST MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A
COLD FRONT MOVING INTO ARIZONA FROM THE NORTH. WE MAY NEED TO
ISSUE WIND ADVISORY AND CRITICAL FIRE WEATHER PRODUCTS FOR THIS
TIME PERIOD.

WEDNESDAY AND THURSDAY...MUCH COLDER AIR WILL MOVE INTO NORTHERN
ARIZONA BEHIND THE COLD FRONT. A 10 TO 15 DEGREE FAHRENHEIT DROP
IN TEMPERATURES ARE EXPECTED FOR WEDNESDAY AFTERNOON HIGHS AND
THURSDAY MORNING LOWS. CHANCES FOR SHOWERS AND THUNDERSTORMS
REMAIN IN THE FORECAST FROM THE MOGOLLON RIM NORTH TO THE UTAH
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RB

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:53 PM MSTWind AdvisoryFGZApache, Coconino, Navajo29 hr

Nearby

Red Flag Warnings in Arizona, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.